Alert archive / Connecticut / Flash Flood Warnings in 1999
Flash Flood Warning 42, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 8, 1999, 9:09 AM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1999, 9:09 AM EDT (13:09 UTC)
- Expired
- Sep 8, 1999, 10:10 AM EDT
- In force
- 61 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 081309 FFWNYC CTC009-081410- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 909 AM EDT WED SEP 8 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN NEW HAVEN COUNTY IN SOUTH CENTRAL CONNECTICUT... * UNTIL 1010 AM EDT... * AT 905 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH TORRENTIAL DOWNPOURS HEAVY SHOWvERS AND THUNDERSTORMS OVER SOUTHEAST NEW HAVEN COUNTY NEAR GUILFORD ...MOVING NORTHEAST AT 20 MPH. * DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. .END/EKH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:35 AM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, Sep 8, 2:35 AM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 235 AM EDT WED SEP 8 1999 MODELS SEEM FAIRLY CLOSE THIS RUN. IN THE SHORT TERM...UPPER SHORTWAVE AND ASSOC VORT MAX ROTATING THRU THE FA DURING THE MORNING HOURS. A FEW SHRA/TSRA HAVE DEVELOPED OUT AHEAD OF THIS TROF THIS MORNING...BUT THE ETA QPF IS OVERDONE. HOWEVER...WITH THE MOIST AND SOMEWHAT UNSTABLE AIRMASS IN PLACE...WL ADD A GENERIC 30 POP FOR THE FA TODAY. ANY MORNING CLOUDS AND FOG SHOULD BURN OFF AS THE MORNING PROGRESSES. FOR TONIGHT...WITH THE SAME AIRMASS IN PLACE...DO NOT SEE ANY CHANGES TO WHAT WE HAVE EXPERIENCED THE PAST FEW NIGHTS. MORE WARM AND HUMID CONDITIONS ALONG WITH THE LOW CLOUDS AND PATCHY FOG. WL KEEP IT DRY AS WE LACK ANY LIFT. ON THU...FAIRLY IMPRESSIVE UPPER TROF DIGS FROM CANADA ACROSS THE GRTLKS REGION. ALSO...MODELS SHOW A DEVELOPING WAVE OFF THE SE CST THU AS WELL. ACROSS OUR AREA...SUBSIDENCE AND WEAK UPPER RIDGING SHOULD HOLD OFF ANY PRECIP. BUT...I COULD SEE CONVECTION DEVELOPING AHEAD OF DIGGING UPPER TROF ANS SFC CDFNT ACRS OHIO VALLEY LATE THU AS MODELS INDICATE. THIS ACTIVITY SHOULD HOLD OFF FOR OUR AREA UNTIL LATE THU NIGHT AND FRI. WITH LOW LEVEL SRLY FLOW DEVELOPING....COULD BE A WET END TO THE WORK WEEK. AVN QPF IMPRESSIVE THU NIGHT AND FRIDAY. IT LOOKS LIKE FNT MOVES THRU FA FRI NIGHT. CURRENT EXTENDED FCST HANDLES THIS WELL. TEMPS: SHOULD REMAIN NEAR OR JUST ABOVE SEASONAL NORMS THROUGH THE PD. GUIDANCE NUMBERS IN PRETTY GOOD AGREEMENT AND APPEAR REASONABLE. QUIET ON THE MARINE AS NOGAPS SHOWS A DECLINE IN SEAS THROUGH THU NIGHT. MAY GET A BIT BREEZY LATE THU AND THU NIGHT AS GRADIENT TIGHTENS. .NYC/OKX...NONE. WICHROWSKI
Nearby
Flash Flood Warnings in Connecticut, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.